Skip to Content

Can taking amlodipine/benazepril cause a flareup of granuloma anulare?

Responses (1)

teknotard 21 Mar 2011

Has the person taken the medicine before or is this the first time and it is causing flare up. I want to make sure to distinguish between a flare up and an allergic reactions.

Brian

aajr 21 Mar 2011

Was taking lisinopril first and was switched to amlo/benaz. Since taking this drug, the granuloma has definitely gotten worse. Just want to know if this is common.

teknotard 21 Mar 2011

I personally haven't heard of anything. I'll have to keep searching though. I was wondering if maybe it had something to do with the ACE-Inhibitor because it cause increase in bradykinin a inflamatory chemical.

But that was just a guess.

teknotard 21 Mar 2011

I wanted to share with you a quote "Finally, some cases of granuloma annulare or granuloma annulare–like reactions have been reported after gold therapy and treatment with allopurinol, diclofenac, quinidine, calcitonin, **amlodipine**, **ACE inhibitors**, daclizumab,5 and calcium channel blockers."

This is from a medscape article and right in there it mentions both medications.

Hope that helps, If you want information it can be found at medscape and searching "granuloma anulare" under eMedicine.

aajr 21 Mar 2011

Thank you for your feedback. I also will keep looking for answers. It is just annoying and it looks terrible and was hoping for an answer. I t just seems to have gotten worse since I started taking amlo/benaz. Nothing seems to work and I will not take the injections anymore. They are just too painful.

Wildee 22 Sep 2011

Hi Brian:

I have been on Amlodopine/Benaz for 12 years. I developed GA about 3 years ago. I have had a huge flairup this year and it is generalized all over my body. By doing my own research and sharing it with my Derm and Internest, I convinced them to take me off Amlodopine but I am still on Benazepril. I am also taking Hydrocloroquinine for the GA. The bumps are going down but I am not convinced that the Amlodopine alone was what was causing it as I am getting new bumps even though the old bumps are flattening and lightening.

I truely believe that I am having an allergic reaction but we may not have pinpointed which drug is causing it yet.

Do your own research, print it and share it with your doctor. That is how I ended up on Hydrocloroquinine.

Hope this helps.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions